Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS North Platte, NE

June 2, 2015Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 2, 2015, 5:26 PM MDT for Sheridan County, Nebraska. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2015, 5:26 PM MDT (23:26 UTC)
Expired
Jun 2, 2015, 6:15 PM MDT
In force
49 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Sheridan County, NE

The radar

The Rapid City radar (KUDX), 157 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 5:35 PM MDTHAIL 1.754 Se Rushville, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 2:44 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KRAP), launched 12:00Z, 11.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2015-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2015-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-540 J/kg
Mixed-layer LCL
1851 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS53 KLBF 022326
SVRLBF
NEC161-030015-
/O.NEW.KLBF.SV.W.0046.150602T2326Z-150603T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
526 PM MDT TUE JUN 2 2015

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 615 PM MDT

* AT 524 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
  CLINTON...AND MOVING NORTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  RUSHVILLE...GORDON...CLINTON...LONE BUTTE AND INTERSECTION OF
  HIGHWAY 27 AND MILLS ROAD.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 91 AND 108.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4283 10255 4287 10218 4262 10212 4262 10240
TIME...MOT...LOC 2326Z 166DEG 12KT 4268 10232

HAIL...1.00IN
WIND...60MPH

$$

MARTIN
2 follow-up statements
662 
WWUS53 KLBF 022341
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM MDT TUE JUN 2 2015

NEC161-030015-
/O.CON.KLBF.SV.W.0046.000000T0000Z-150603T0015Z/
SHERIDAN NE-
541 PM MDT TUE JUN 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SHERIDAN COUNTY UNTIL 615 PM MDT...

AT 539 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLINTON...AND
MOVING NORTH AT 15 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...PUBLIC.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
RUSHVILLE...GORDON AND CLINTON.

THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 91 AND 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4268 10213 4265 10242 4283 10255 4287 10218
TIME...MOT...LOC 2342Z 166DEG 12KT 4271 10238

HAIL...1.75IN
WIND...60MPH

$$

MARTIN
593 
WWUS53 KLBF 030011
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
611 PM MDT TUE JUN 2 2015

NEC161-030021-
/O.EXP.KLBF.SV.W.0046.000000T0000Z-150603T0015Z/
SHERIDAN NE-
611 PM MDT TUE JUN 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SHERIDAN COUNTY
WILL EXPIRE AT 615 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM MDT.

LAT...LON 4268 10213 4265 10242 4283 10255 4287 10218
TIME...MOT...LOC 0011Z 166DEG 12KT 4280 10241

$$

MARTIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:50 PM MDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jun 2, 2:50 PM MDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
350 PM CDT TUE JUN 2 2015

.SYNOPSIS...
ISSUED AT 315 PM CDT TUE JUN 2 2015

AT H5 CLOSED LOW OVER NORTHEAST CONUS WITH ANOTHER CLOSED LOW AND
ASSOCIATED TROUGH INTO THE SOUTHEAST CONUS CENTERED OVER KENTUCKY.
RIDGING INTO THE SOUTHERN AND CENTRAL PLAINS FROM NORTHERN MEXICO
TO IOWA. TROUGH OVER THE PACIFIC NORTHWEST. SURFACE LOW PRESSURE
OVER MOBRIDGE SD WITH TROUGH AXIS SOUTHWARD ALONG THE KANSAS

&&

.UPDATE...
ISSUED AT 350 PM CDT TUE JUN 2 2015

UPDATED FORECAST TO REFLECT SEVERE THUNDERSTORM WATCH FOR
NORTHWEST NEBRASKA.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH WEDNESDAY)
ISSUED AT 315 PM CDT TUE JUN 2 2015

FORECAST CHALLENGE IS POPS. A SEMISTATIONARY FRONT MOVES SOUTHEAST
TONIGHT TO EXTEND NORTHEAST TO SOUTHWEST THROUGH WESTERN NEBRASKA
WEDNESDAY MORNING. MODELS ARE IN FAIR AGREEMENT ALTHOUGH LOW
CONFIDENCE EXISTS ON THE AREAL EXTENT OF CONVECTION REALIZED.
PRECIPITABLE WATER RATIOS ARE NEAR AN INCH IN THE SOUTHWEST TO OVER
1.5 INCHES IN THE FAR NORTH CENTRAL TONIGHT INTO WEDNESDAY MORNING.
THUNDERSTORMS THAT DEVELOP TONIGHT WILL HAVE THE POTENTIAL FOR HEAVY
RAINFALL.

THIS EVENING AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST TO ACROSS
THE NORTHERN PANHANDLE BY 7 PM CDT. THUNDERSTORMS SHOULD DEVELOP AS
SURFACE HEATING AIDS IN FURTHER DESTABILIZING THE ATMOSPHERE. THE
CHANCE FOR THUNDERSTORMS WILL EXTEND THROUGH 9 PM THAN STORM
BECOMING MORE ELEVATED THROUGH MIDNIGHT. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS THROUGHOUT THE FORECAST AREA THROUGH TONIGHT.

OVERNIGHT BOUNDARY LAYER MOISTURE DEEPENS WITH THE EXPECTATION THAT
STRATUS WILL DEVELOP AND EXPAND AS CONVECTION MOVES EASTWARD.
TEMPERATURES BY DAYBREAK WEDNESDAY WILL FALL INTO THE MIDDLE 50S
OVER THE EASTERN PANHANDLE RANGING TO THE MID 60S NORTH CENTRAL.

WEDNESDAY THE FRONT WILL REMAIN THE FOCUS FOR STORM DEVELOPMENT AS
IT MOVES EAST ACROSS THE STATE AND DRAWS MOISTURE NORTHWEST. THE NAM
IS FASTER MOVING THE FRONT SOUTH WITH FORECAST TRENDED TOWARD THE
ECMWF AND GFS BLEND. THE CHANCE FOR SEVERE WEATHER REMAINS WITH A
HIGHER THREAT FOR SEVERE THUNDERSTORMS OVER SOUTHWEST NEB.
TEMPERATURES WEDNESDAY WILL BE DOWN A FEW DEGREES FROM TODAY AS LOW
CLOUDS AND STRATUS START THE DAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 315 PM CDT TUE JUN 2 2015

MODELS IN FAIR AGREEMENT IN MID TERM WITH SUBTLE DIFFERENCES IN
THE EXTENDED AS FAR AS UPPER PATTERN. WEDNESDAY EVENING SHOULD SEE
ONGOING SEVERE WEATHER ESPECIALLY OVER SOUTHWEST NEBRASKA. ALL
DEPENDS ON THE PROGRESSION OF THE FRONTAL BOUNDARIES AND THE
PLACEMENT OF SURFACE LOW OVER NORTHWEST KANSAS. DIFFLUENCE ALOFT,
30KT LOW LEVEL JET AND SURFACE UPSLOPE FLOW WILL ALL CONTRIBUTE TO
FAVORABLE WIND PROFILES. 1500-3000 JKG2 SURFACE BASED CAPE AND A
STRONG MID LEVEL WAVE MOVING THROUGH SOUTHWEST FLOW EARLY EVENING
AND OVER NIGHT. GFS AND EC DEVELOPING MCS WITH HEAVY RAIN. HAVE
RETAINED LIKELY POPS OVER WESTERN NEBRASKA. BOUNDARY LIES ACROSS
THE NEBRASKA PANHANDLE AGAIN ON THURSDAY AS SURFACE HIGH BUILDS
INTO NORTHERN PLAINS WITH SURFACE LOW OVER SOUTHWEST KANSAS AND
BOUNDARY ACROSS THE NEBRASKA PANHANDLE. DYNAMICS NOT AS STRONG BUT
BOUNDARY INTERACTING WITH MID LEVEL ENERGY MOVING THROUGH
SOUTHWEST FLOW ALOFT WILL SEE THUNDERSTORMS DEVELOP LATE
AFTERNOON. TEMPERATURES COOLER BEHIND FRONTAL PASSAGE WEDNESDAY
NIGHT WITH HIGHS IN THE 70S. CONTINUED COOL FRIDAY WITH HIGHS IN
THE 70S. WARM FRONT LIFTS NORTH ACROSS WESTERN NEBRASKA THURSDAY
NIGHT WITH UPSLOPE FLOW OVER THE NEBRASKA PANHANDLE AND SOUTHWEST
NEBRASKA. SURFACE LOW OVER WESTERN KANSAS LIFTS NORTH THROUGH THE
EVENING. STORMS DEVELOPING OVER THE HIGHER TERRAIN TO THE WEST AND
THEN MOVING INTO WESTERN NEBRASKA OVER NIGHT. STORMS OVER NORTHERN
NEBRASKA THOROUGH THE DAY ON SATURDAY AS A STRONG MID LEVEL WAVE
MOVES INTO THE NORTHERN PLAINS. FOCUS WILL BE OVER NORTH AND NORTH
CENTRAL NEBRASKA. SUNDAY WILL SEE ISOLATED SHOWERS AND
THUNDERSTORMS. HIGHS IN THE 70S. WARMING INTO THE 80S MONDAY WITH
BEST CHANCES FOR THUNDERSTORM DEVELOPMENT OVER NORTH CENTRAL
NEBRASKA WITH A BACK DOOR COLD FRONT. HIGHS IN THE 80S AGAIN ON
TUESDAY. CHANCES FOR THUNDERSTORMS ALONG THE SURFACE TROUGH AXIS TO
THE WEST AND SPREADING EAST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1246 PM CDT TUE JUN 2 2015

VISUAL FLIGHT RULES FOR TERMINALS KLBF AND KVTN THROUGH 03/04Z
TONIGHT. MODELS CREATE SOME SPREAD IN FRONTAL POSITION OVER THE
NEXT 24 HOURS AND THE POTENTIAL FOR RAINFALL. BOTH AGREEMENT
BOUNDARY LAYER MOISTURE RETURNS OVERNIGHT FOR MARGINAL VISUAL
FLIGHT RULES OVERNIGHT. AS THE FRONT SLOWLY MOVES SOUTHEAST A
SERIES OF DISTURBANCES WILL LIFT NORTHEAST FOR THUNDERSTORM
DEVELOPMENT THIS EVENING AND OVERNIGHT. AREAL COVERAGE BEST ACROSS
THE NORTH TO INCLUDE THE KVTN TERMINAL.

&&

.HYDROLOGY...
ISSUED AT 315 PM CDT TUE JUN 2 2015

SLIGHT INCREASES ALONG THE SOUTH PLATTE RIVER OVER NIGHT WITH
UPWARDS OF 1.5 TO 2 INCHES OF RAIN AROUND BIG SPRINGS LAST NIGHT.
DO NOT EXPECT NORTH PLATTE TO RISE INTO FLOOD STAGE AGAIN. WILL
CONTINUE THE FLOOD ADVISORY THERE. THE NORTH PLATTE RIVER ABOVE
MCCONAUGHY CONTINUES IN FLOOD AND WILL SLOWLY FALL THROUGH THE
WEEK.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...POWER
SYNOPSIS...POWER
SHORT TERM...KECK
LONG TERM...POWER
HYDROLOGY...KECK
Hazardous weather outlook, Jun 2, 4:14 AM MDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 AM CDT TUE JUN 2 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-031015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
514 AM CDT TUE JUN 2 2015 /414 AM MDT TUE JUN 2 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND
EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THE
STRONGEST THUNDERSTORMS COULD CONTAIN VERY LARGE HAIL
OF 2 INCH DIAMETER OR LARGER. AN ADDITIONAL THREAT FOR HEAVY
RAINFALL WILL EXIST WITH ANY OF THE THUNDERSTORMS WHICH OCCUR.

RIVER LEVELS WILL CONTINUE TO RUN HIGH ALONG THE NORTH
PLATTE...SOUTH PLATTE...AND PLATTE RIVER SYSTEMS. SEE THE LATEST
FLOOD WARNING FORECASTS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

 THIS WEEK.

ON WEDNESDAY THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS
OVER SOUTHWEST NEBRASKA SOUTH OF A LINE FROM CHAPPELL TO NORTH
PLATTE AND A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A LINE
FROM ELLSWORTH IN SHERIDAN COUNTY TO SARGENT IN CUSTER COUNTY.
THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE LARGE HAIL AND
DAMAGING THUNDERSTORM WINDS. OVER SOUTHWEST NEBRASKA IN THE
ENHANCED RISK AREA THERE IS ALSO THE POSSIBILITY FOR ISOLATED
TORNADOES.

ON THURSDAY THERE IS A CHANCE FOR STRONG TO SEVERE STORMS FROM THE
EASTERN PANHANDLE INTO SOUTHWEST NEBRASKA. LARGE HAIL...DAMAGING
THUNDERSTORM WINDS AND HEAVY RAIN ARE ALL POSSIBLE.

FLOODING CONCERNS WILL CONTINUE ALONG THE NORTH PLATTE RIVER
UPSTREAM OF LAKE MCCONAUGHY...AS WELL AS THE SOUTH PLATTE RIVER
AND MAIN STEM PLATTE RIVER THROUGH THE WEEK. THE POTENTIAL FOR
HEAVY RAINFALL WILL EXIST THIS WEEK AND POSSIBLY NEXT
WEEKEND...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING AND THIS
RUNOFF COULD CAUSE RIVER LEVELS TO RISE IN SOME AREAS. SEE THE
LATEST FLOOD WARNING FORECASTS FOR DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 5 PM CDT (4 PM MDT).

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 6:43 PM MDTSevere Thunderstorm WarningLBFGarden62 min
Jun 1, 7:25 PM MDTSevere Thunderstorm WarningLBFDeuel65 min
Jun 2, 5:45 PM MDTSevere Thunderstorm WarningLBFCherry35 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.